You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
The Multinomial-Poisson Transformation
Stuart G. Baker
Journal of the Royal Statistical Society. Series D (The Statistician)
Vol. 43, No. 4 (1994), pp. 495-504
Stable URL: http://www.jstor.org/stable/2348134
Page Count: 10
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The multinomial-Poisson (MP) transformation simplifies maximum likelihood estimation in a wide variety of models for multinomial data. On the basis of specialized derivations, investigators have applied the MP transformation to various models. Here we present a general derivation, which is simpler than the specialized derivations and allows investigators to use the MP transformation readily in new models. We also show how the MP transformation can accommodate incomplete multinomial data and how it can assist in finding closed form maximum likelihood estimates and variances. Previous applications include log-linear models, capture-recapture models, proportional hazards models with categorical covariates and generalizations of the Rasch model. New applications include computing the variance of the logarithm of the odds ratio, a model for voter plurality, conditional logistic regression for matched sets and two-stage case-control studies.
Journal of the Royal Statistical Society. Series D (The Statistician) © 1994 Royal Statistical Society